RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor
Guidelines for authors

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Probl. Peredachi Inf.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Probl. Peredachi Inf., 2017, Volume 53, Issue 4, Pages 95–108 (Mi ppi2255)  

Large Systems

Quantifier alternation in first-order formulas with infinite spectra

M. E. Zhukovskii

Derzhavin Tambov State University, Tambov, Russia

Abstract: The spectrum of a first-order formula is the set of numbers $\alpha$ such that for a random graph in a binomial model where the edge probability is a power function of the number of graph vertices with exponent $-\alpha$ the truth probability of this formula does not tend to either zero or one. In 1990 J. Spenser proved that there exists a first-order formula with an infinite spectrum. We have proved that the minimum quantifier depth of a first-order formula with an infinite spectrum is either 4 or 5. In the present paper we find a wide class of first-order formulas of depth 4 with finite spectra and also prove that the minimum quantifier alternation number for a first-order formula with an infinite spectrum is 3.

Funding Agency Grant Number
Russian Science Foundation 15-11-10021
The research was carried out at the expense of the Russian Science Foundation, project no. 15-11-10021.


Full text: PDF file (248 kB)
First page: PDF file
References: PDF file   HTML file

English version:
Problems of Information Transmission, 2017, 53:4, 391–403

Bibliographic databases:

UDC: 621.391.1+519.1
Received: 20.01.2017
Revised: 15.04.2017

Citation: M. E. Zhukovskii, “Quantifier alternation in first-order formulas with infinite spectra”, Probl. Peredachi Inf., 53:4 (2017), 95–108; Problems Inform. Transmission, 53:4 (2017), 391–403

Citation in format AMSBIB
\Bibitem{Zhu17}
\by M.~E.~Zhukovskii
\paper Quantifier alternation in first-order formulas with infinite spectra
\jour Probl. Peredachi Inf.
\yr 2017
\vol 53
\issue 4
\pages 95--108
\mathnet{http://mi.mathnet.ru/ppi2255}
\elib{http://elibrary.ru/item.asp?id=30729594}
\transl
\jour Problems Inform. Transmission
\yr 2017
\vol 53
\issue 4
\pages 391--403
\crossref{https://doi.org/10.1134/S003294601704007X}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000424343800007}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-85041509031}


Linking options:
  • http://mi.mathnet.ru/eng/ppi2255
  • http://mi.mathnet.ru/eng/ppi/v53/i4/p95

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Проблемы передачи информации Problems of Information Transmission
    Number of views:
    This page:80
    References:10
    First page:9

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020